Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Arthritis or Worse?
Nov 11, 2003

Hi Docs! I have been taking Viread, Viramune, and Epivir as a first line treatment for the last 4 months. I was diagnosed HIV+ in July 2000 and started treatment July 2003. VL is <50 and T4's are around 900. I seem to be developing achiness in the knuckles on my hand, and there seems to be joint pain in my feet. It seems worse in the morning following my nightly Viread dose. Additionally, just about every joint in my body seems to creek, pop, or snap. Is this just arthritis setting in or something more? I'd hate to change a med, but how else may I isolate the problem? Thanks for your continued support and help!

Mark

Response from Dr. Conway

Thank you for your kind comments about the site.

The symptoms that you describe are a bit non-specific, and it would first be important to establish "what hurts"...is this muscle pain, joint pain or nerve pain. Assuming that is is your joints, moring stiffness is an early symptom of rheumatoid arthritis and related diseases, that would have little to do with your medications or your HIV infection. You should run this by your doctor.

If it si your medications, it could be a delayed reaction to the Viramune. it would be important to make sure that there is nothing else related to your Viramune, such as liver toxicity. I would think that you would have had this checked by now, but if your liver tests became abnormal after you started on Viramune and this was associated with your joint pains, I would be a bit suspicious.

Good Luck.



Previous
oral lichen planus from meds
Next
Burnt skin ?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement